Alert archive / Minnesota / Blizzard Watches in 2014
Blizzard Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this blizzard watch at Jan 24, 2014, 3:13 PM CST for 7 counties in Minnesota; Clay County, Dickinson County, Osceola County, Iowa. It took effect at Jan 26, 2014, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 24, 2014, 3:13 PM CST (21:13 UTC)
- In effect from
- Jan 26, 2014, 6:00 AM CST
- Expired
- Jan 25, 2014, 2:42 PM CST
- In force
- Issued by
- NWS Sioux Falls, SD
Counties Clay County, IA, Dickinson County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN
The radar
The Sioux Falls radar (KFSD), 93 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 427 m²/s²
- 0-3 km storm-relative helicity
- 596 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264 WWUS43 KFSD 242113 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 313 PM CST FRI JAN 24 2014 MNZ071-072-080-081-089-090-097-250515- /O.NEW.KFSD.BZ.A.0002.140126T1200Z-140127T0600Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 313 PM CST FRI JAN 24 2014 ...BLIZZARD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING...BLIZZARD CONDITIONS MAY DEVELOP SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * ACCUMULATIONS...1 TO 3 INCHES OF NEW SNOW IS EXPECTED SATURDAY NIGHT AND SUNDAY. * WIND AND VISIBILITY...NORTHWEST WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES MAY LOWER TO LESS THAN A QUARTER MILE IN BLOWING SNOW. * WIND CHILL VALUES...WIND CHILLS WILL DECREASE TO 20 TO 30 BELOW ZERO SUNDAY EVENING...AND DECREASE EVEN FURTHER BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ IAZ002-003-014-250515- /O.NEW.KFSD.BZ.A.0002.140126T1500Z-140127T0600Z/ OSCEOLA-DICKINSON-CLAY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER 313 PM CST FRI JAN 24 2014 ...BLIZZARD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING...BLIZZARD CONDITIONS MAY DEVELOP LATE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW IS EXPECTED SATURDAY NIGHT AND SUNDAY. * WIND AND VISIBILITY...NORTHWEST WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES MAY LOWER TO LESS THAN A QUARTER MILE IN BLOWING SNOW. * WIND CHILL VALUES...WIND CHILLS WILL DECREASE TO 20 TO 30 BELOW ZERO SUNDAY EVENING...AND DECREASE EVEN FURTHER BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
4 follow-up statements
216 WWUS43 KFSD 250332 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 932 PM CST FRI JAN 24 2014 MNZ071-072-080-081-089-090-097-251145- /O.CON.KFSD.BZ.A.0002.140126T1200Z-140127T0600Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 932 PM CST FRI JAN 24 2014 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...BLIZZARD CONDITIONS MAY DEVELOP SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * ACCUMULATIONS...1 TO 3 INCHES OF NEW SNOW IS EXPECTED SATURDAY NIGHT AND SUNDAY. * WIND AND VISIBILITY...NORTHWEST WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES MAY LOWER TO LESS THAN A QUARTER MILE IN BLOWING SNOW. * WIND CHILL VALUES...WIND CHILLS WILL DECREASE TO 20 BELOW TO 35 BELOW ZERO SUNDAY EVENING...AND DECREASE EVEN FURTHER BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ IAZ002-003-014-251145- /O.CON.KFSD.BZ.A.0002.140126T1500Z-140127T0600Z/ OSCEOLA-DICKINSON-CLAY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER 932 PM CST FRI JAN 24 2014 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...BLIZZARD CONDITIONS MAY DEVELOP LATE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW IS EXPECTED SATURDAY NIGHT AND SUNDAY. * WIND AND VISIBILITY...NORTHWEST WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES MAY LOWER TO LESS THAN A QUARTER MILE IN BLOWING SNOW. * WIND CHILL VALUES...WIND CHILLS WILL DECREASE TO 20 BELOW TO 30 BELOW ZERO SUNDAY EVENING...AND DECREASE EVEN FURTHER BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
647 WWUS43 KFSD 250921 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 321 AM CST SAT JAN 25 2014 MNZ071-072-080-081-089-090-097-251730- /O.CON.KFSD.BZ.A.0002.140126T1200Z-140127T0600Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 321 AM CST SAT JAN 25 2014 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...BLIZZARD CONDITIONS MAY DEVELOP SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * ACCUMULATIONS...1 TO 3 INCHES OF NEW SNOW IS EXPECTED SATURDAY NIGHT AND SUNDAY. * WIND AND VISIBILITY...NORTHWEST WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES MAY LOWER TO LESS THAN A QUARTER MILE IN BLOWING SNOW. * WIND CHILL VALUES...WIND CHILLS WILL DECREASE TO 20 BELOW TO 35 BELOW ZERO SUNDAY EVENING...AND DECREASE EVEN FURTHER BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ IAZ002-003-014-251730- /O.CON.KFSD.BZ.A.0002.140126T1500Z-140127T0600Z/ OSCEOLA-DICKINSON-CLAY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER 321 AM CST SAT JAN 25 2014 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...BLIZZARD CONDITIONS MAY DEVELOP LATE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW IS EXPECTED SATURDAY NIGHT AND SUNDAY. * WIND AND VISIBILITY...NORTHWEST WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES MAY LOWER TO LESS THAN A QUARTER MILE IN BLOWING SNOW. * WIND CHILL VALUES...WIND CHILLS WILL DECREASE TO 20 BELOW TO 30 BELOW ZERO SUNDAY EVENING...AND DECREASE EVEN FURTHER BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
831 WWUS43 KFSD 251606 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1006 AM CST SAT JAN 25 2014 MNZ071-072-080-081-089-090-097-260015- /O.CON.KFSD.BZ.A.0002.140126T1200Z-140127T0600Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 1006 AM CST SAT JAN 25 2014 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...BLIZZARD CONDITIONS MAY DEVELOP SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * ACCUMULATIONS...1 TO 3 INCHES OF NEW SNOW IS EXPECTED TONIGHT AND SUNDAY. * WIND AND VISIBILITY...NORTHWEST WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES MAY LOWER TO LESS THAN A QUARTER MILE IN BLOWING SNOW. * WIND CHILL VALUES...WIND CHILLS WILL DECREASE TO 20 BELOW TO 35 BELOW ZERO SUNDAY EVENING...AND DECREASE EVEN FURTHER BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ IAZ002-003-014-260015- /O.CON.KFSD.BZ.A.0002.140126T1500Z-140127T0600Z/ OSCEOLA-DICKINSON-CLAY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER 1006 AM CST SAT JAN 25 2014 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...BLIZZARD CONDITIONS MAY DEVELOP LATE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW IS EXPECTED TONIGHT AND SUNDAY. * WIND AND VISIBILITY...NORTHWEST WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES MAY LOWER TO LESS THAN A QUARTER MILE IN BLOWING SNOW. * WIND CHILL VALUES...WIND CHILLS WILL DECREASE TO 20 BELOW TO 30 BELOW ZERO SUNDAY EVENING...AND DECREASE EVEN FURTHER BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
951 WWUS43 KFSD 252042 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 242 PM CST SAT JAN 25 2014 MNZ071-072-080-081-089-090-097-260445- /O.UPG.KFSD.BZ.A.0002.140126T1200Z-140127T0600Z/ /O.NEW.KFSD.BZ.W.0005.140126T1200Z-140127T0600Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 242 PM CST SAT JAN 25 2014 ...BLIZZARD WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...BLIZZARD CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * ACCUMULATIONS...1 TO 3 INCHES OF NEW SNOW IS EXPECTED TONIGHT AND SUNDAY. * WIND AND VISIBILITY...NORTHWEST WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES ARE EXPECTED TO DECREASE TO LESS THAN A QUARTER MILE AT TIMES IN BLOWING SNOW. * WIND CHILL VALUES...WIND CHILLS WILL DECREASE TO 20 BELOW TO 35 BELOW ZERO SUNDAY EVENING...AND DECREASE EVEN FURTHER BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ IAZ002-003-014-260445- /O.UPG.KFSD.BZ.A.0002.140126T1500Z-140127T0600Z/ /O.NEW.KFSD.BZ.W.0005.140126T1500Z-140127T0600Z/ OSCEOLA-DICKINSON-CLAY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER 242 PM CST SAT JAN 25 2014 ...BLIZZARD WARNING IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...BLIZZARD CONDITIONS ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW IS EXPECTED TONIGHT AND SUNDAY. * WIND AND VISIBILITY...NORTHWEST WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES ARE EXPECTED TO DECREASE TO LESS THAN A QUARTER MILE AT TIMES IN BLOWING SNOW. * WIND CHILL VALUES...WIND CHILLS WILL DECREASE TO 20 BELOW TO 30 BELOW ZERO SUNDAY EVENING...AND DECREASE EVEN FURTHER BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ040-260445- /O.NEW.KFSD.BZ.W.0005.140126T1200Z-140127T0600Z/ BROOKINGS- INCLUDING THE CITY OF...BROOKINGS 242 PM CST SAT JAN 25 2014 ...BLIZZARD WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. * TIMING...BLIZZARD CONDITIONS ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW IS EXPECTED TONIGHT AND SUNDAY. * WIND AND VISIBILITY...NORTHWEST WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES ARE EXPECTED TO DECREASE TO LESS THAN A QUARTER MILE AT TIMES IN BLOWING SNOW. * WIND CHILL VALUES...WIND CHILLS WILL DECREASE TO 20 BELOW TO 30 BELOW ZERO SUNDAY EVENING...AND DECREASE EVEN FURTHER BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this blizzard watch went out at Jan 24, 3:02 PM CST, 11 minutes earlier.
Area forecast discussion, Jan 24, 3:02 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
302 PM CST FRI JAN 24 2014
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 302 PM CST FRI JAN 24 2014
WILL LEAVE THE WIND ADVISORY GOING FOR NOW IN OUR SOUTH CENTRAL SD
ZONES FOR LATE THIS AFTERNOON AND EVENING. WINNER SD AND VALENTINE
NE HAVE HAD SOME GUSTS BETWEEN 35 AND 40 KNOTS RECENTLY. HOWEVER THE
BEST SURGE IN THAT AREA INVOLVING A TIGHT ISALLOBARIC GRADIENT AND
COLD AIR ADVECTION REALLY DOES NOT HIT THAT LOCATION FOR ANOTHER FEW
HOURS YET. AT 00Z...WINDS AT 850MB ARE 50 TO 55 KNOTS AND THAT LASTS
UNTIL LATE EVENING. SINCE IT WILL BE AFTER DARK...THE LOWER
ATMOSPHERE MAY NOT MIX TO 850MB...BUT IT WILL PROBABLY MIX ABOVE
925MB. SO WIND CONCERNS ARE STILL ABUNDANT IN THAT AREA THIS
EVENING. A QUESTION REMAINED HOW FAR SOUTHEAST TO EXTEND THE WIND
ADVISORY DOWN THE MO RIVER VALLEY. AT THIS TIME...IT APPEARS AS THE
SURGE MOVES IN THAT DIRECTION THIS EVENING...THAT THERE IS A CHANCE
THAT YANKTON AND SIOUX CITY WILL HIT WIND ADVISORY CRITERIA FOR A
SPELL BETWEEN 00Z AND 06Z THIS EVENING. HOWEVER BELIEVE THAT WIND
ADVISORY STRENGTH WINDS WILL NOT LAST LONG ENOUGH IN THOSE LOCATIONS
TO WARRANT A FULL BLOWN ADVISORY. LEANED TOWARD HANDLING SHORT TERM
WIND ADVISORY SPEEDS WITH AN SPS OR SOCIAL MEDIA FEEDS...ESPECIALLY
NOTING ABUNDANT HEADLINES LATER THIS WEEKEND. THE SAME HOLDS TRUE
FROM LATE EVENING THROUGH LATE TONIGHT FOR OUR ZONES EAST OF I 29.
AS THE NEXT CLIPPER SYSTEM WITH STRONG COLD AIR ADVECTION AND
PRESSURE RISES HEADS SOUTHWARD LATER TONIGHT...IT IS QUITE LIKELY
THAT OUR EAST WILL ALSO HIT WIND ADVISORY CRITERIA...BUT PROBABLY
ONLY FOR 2 TO 4 HOURS. SO ONCE AGAIN PREFERRED TO FOCUS HEADLINES ON
THE LATER PERIODS. NOW CONCERNING PRECIPITATION TONIGHT...THERE
REALLY IS NOT A LOT GOING ON UPSTREAM. SOME SNOW EXISTS IN FAR
EASTERN ND...BUT RIGHT NOW IT APPEARS THE TRAJECTORY IS TAKING THAT
PRECIPITATION TO THE EAST OF OUR FORECAST AREA. STILL PREFERRED
LIKELY POPS HOWEVER FOR OUR EASTERN ZONES THIS EVENING EAST OF I
29...THEN TAPERED THEM OFF HEADING WESTWARD AS A DEEP MOISTURE
PROFILE WANES. ANY PRECIP TONIGHT WILL BE VERY LIGHT...WITH RAIN THE
DOMINANT TYPE WHEREVER SURFACE TEMPERATURES ARE AT OR ABOVE 36F.
GETTING PURE SNOW THIS FAR SOUTH IN OUR FORECAST AREA THIS EVENING
WILL BE TOUGH EVEN IN OUR NORTHEAST ZONES. THE CLOUD COVER THEN
DECREASES FROM EAST TO WEST AFTER MIDNIGHT...WITH LOW LEVEL MOISTURE
STAYING BOTTLED UP IN CENTRAL SD. SO WOULD NOT RULE OUT SOME CHANCES
FOR LIGHT RAIN IN THAT AREA ABOUT ALL NIGHT.
FOR TEMPERATURES TONIGHT...DECIDED TO COOL LOWS A BIT FOR OUR
EASTERN ZONES UNDER THE CLEARING SKIES AND STRONG COLD AIR
ADVECTION. LOWS WILL LIKELY NOT BE REALIZED UNTIL TOWARD MID MORNING
SATURDAY VIRTUALLY EVERYWHERE IN OUR FORECAST AREA. OVERALL...NOT A
LOT GOING DURING THE DAY PERIOD SATURDAY. WE ARE MORE OR LESS IN
BETWEEN CLIPPER SYSTEMS. STILL LOOKS LIKE AREAS OF VERY LIGHT SNOW
ARE A GOOD BET WITH THE WARM AIR ADVECTION LATE SATURDAY AFTERNOON
IN MANY OF OUR NORTHWEST ZONES. QUITE A THERMAL GRADIENT WILL EXIST
FOR HIGHS FROM WEST TO EAST.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 302 PM CST FRI JAN 24 2014
LIGHT PRECIPITATION AT THE START OF SATURDAY EVENING WILL STEADILY
SHIFT EAST DURING THE NIGHT...WITH THE THREAT CONTINUING THROUGH THE
NIGHT IN SOUTHWEST MINNESOTA...THOUGH THERE IS LIKELY TO BE
SIGNIFICANT SLACKENING THERE AFTER THE EVENING. THE
WESTERN/SOUTHWESTERN EDGE OF THE PRECIPITATION WILL BE FOR AN
ASSORTMENT OF JUST ABOUT EVERY PRECIPITATION TYPE DUE TO THE LIKELY
IRREGULAR WARMING AT ALL LEVELS DOWN TO THE SURFACE...BUT AMOUNTS
WOULD BE LIGHT FOR WHATEVER FALLS. SOUTHWEST MINNESOTA SHOULD STAY
MAINLY SNOW...AND AM THINKING UP TO AN INCH AND A HALF FAR
NORTHEAST. THIS COULD BE SUBJECT TO FUTURE ADJUSTMENTS UP OR
DOWN...DEPENDING ON THE BEHAVIOR OF THE SATURDAY EVENING
WAVE...GIVEN BETTER SNOW IS LIKELY TO FALL JUST NORTHEAST OF THE
AREA. ICING POTENTIAL IN THE LOWER POP AREAS AND SNOW POTENTIAL IN
SOUTHWEST MINNESOTA SEEMS TOO LOW FOR ANY ADVISORY AT THIS TIME. THE
WINDS WILL JUST BE STARTING TO PICK UP LATE SATURDAY NIGHT AND WILL
WAIT FOR THE SUNDAY ARCTIC FRONT TO REALLY MAKE A KILLING.
THIS SUNDAY ARCTIC FRONT WILL INVOLVE AREAS OF SNOW...OR PERHAPS
MORE ACCURATELY SNOW SHOWERS...NEAR THE FRONT ON BOTH SIDES UN THE
VERY UNSTABLE LOW LEVEL AIR...SOMETHING LIKE WE HAD WITH THE
BLIZZARD EIGHT DAYS AGO. AS THE FRONT PASSES...PRESSURES WILL BEGIN
TO RISE VERY RAPIDLY. THIS WILL ADD MORE PUNCH TO ALREADY DEPICTED
VERY STRONG LOW LEVEL WINDS...AND THE UNSTABLE AIR WILL WORK FOR
MIXING THE WINDS DOWN TO THE SURFACE. EXPECT THE WINDS TO BE STRONG
ENOUGH FOR A HIGH WIND EVENT OVER THE AREA BY EARLY SUNDAY
AFTERNOON. IN THE EXPECTED SNOWFALL AREA...THE POTENTIAL WILL BE FOR
ANOTHER BLIZZARD. A BLIZZARD WATCH WILL BE STARTED SUNDAY MORNING
FOR SOUTHWEST MINNESOTA AND A BIT OF NORTHWEST IOWA...DOWN TO
SPENCER. THE HIGH WIND WATCH WILL OF COURSE MENTION BLOWING SNOW
POTENTIAL...AND THE BLIZZARD WATCH WILL MENTION THE HIGH WINDS AS A
CERTAIN PART OF THE EVENT. BOTH WILL BE CARRIED THROUGH SUNDAY
EVENING. WINDS SHOULD BE GOING DOWN SLOWLY BY LATE EVENING AND SNOW
SHOWERS SHOULD ABATE PRETTY QUICKLY. THERE IS OF COURSE SOME
UNCERTAINTY IN WHERE TO DRAW THE LINE...DEPENDENT OF COURSE ON THE
AMOUNT OF LOOSE SNOW AVAILABLE. THE WINDS ON THE OTHER HAND ARE
GUARANTEED TO BE AT LEAST CLOSE TO HIGH WIND CRITERIA.
CLOUDS WILL DECREASE SUNDAY NIGHT THOUGH THERE IS SOME QUESTION
ABOUT HOW QUICKLY THEY WILL DO SO...GIVEN SOME LINGERING LOW LEVEL
MOISTURE. WILL HAVE ALL PRECIPITATION MENTION OUT EXCEPT A FEW
FLURRIES BY THE START OF THE EVENING.
ANOTHER ROUND OF ARCTIC AIR WILL BE POURING IN BEHIND THE FRONT. A
WIND CHILL ADVISORY AND WARNING EVENT IS PRETTY MUCH GUARANTEED FOR
LATE SUNDAY NIGHT INTO MONDAY...WITH THE DECREASING WINDS STILL MORE
THAN STRONG ENOUGH TO SENT THE WIND CHILLS DIVING. ACTUAL
TEMPERATURES WHICH WILL BE PRETTY MILD SATURDAY NIGHT INTO SUNDAY
MORNING WILL TANK INTO THE SINGLE TO DOUBLE DIGITS BELOW ZERO BY
MONDAY MORNING...SO EVEN A BREEZE WHICH IS GENTLE IN WARMER TIMES
WILL BE DANGEROUS THEN. IT IS STILL A LITTLE TOO EARLY TO ISSUE
THESE ESPECIALLY GIVEN THE WATCHES THAT WILL BE IN EFFECT...BUT OF
COURSE THE BITTER COLD WILL BE MENTIONED PLENTY AND ALREADY HAS
BEEN.
THE TUESDAY THROUGH FRIDAY PERIOD WILL SEE VERY COLD TEMPERATURES
FOLLOWED BY VERY MODEST MODERATION ABOUT MIDWEEK...AS THE CENTRAL
AND EASTERN NORTH AMERICAN TROUGH PRETTY MUCH HANGS IN PLACE AS THE
COLDEST AIR EXITS. THE MODERATION IS CURRENTLY TIMES TO GET CLOSE TO
NORMAL FOR NEXT FRIDAY AS THE CONUS FLOW TRIES TO BECOME SEMI
ZONAL...BUT DO NOT EXPECT ANOTHER WARMUP INTO THE 30S AND 40S
THROUGH THIS FORECAST PERIOD,
THE ONLY THREAT OF PRECIPITATION DURING THESE FOUR DAYS IS WITH A
WAVE PROGGED THROUGH ABOUT WEDNESDAY NIGHT...BUT ITS WEAKNESS AND
UNCERTAIN TIMING APPEAR TO INDICATE THAT IT IS BEST TO LEAVE POPS
BELOW MENTION THRESHOLD AT THIS TIME.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1137 AM CST FRI JAN 24 2014
VFR WILL PREVAIL IN THE SHORT TERM THIS AFTERNOON. BUT TONIGHT AS
THE NEXT COLD FRONT SURGES SOUTHWARD...AM STILL CONCERNED THAT
SOME MVFR CEILINGS WILL FOLLOW SUIT WITH THE COLD AIR ADVECTION.
IN ADDITION...THE WINDS WILL BECOME QUITE STIRRED UP TONIGHT WITH
MANY AREAS EXPERIENCING 25 TO 35 KNOT GUSTS. THAT SAID...NOT AS
CONCERNED ABOUT BLOWING SNOW REDUCING VISIBILITIES TONIGHT AS AM
NOT CONVINCED THAT ANY FALLING FLURRIES WILL CAUSE PROBLEMS THIS
TIME AROUND...ESPECIALLY AT THE 3 TAF SITES. THE NORTHERLY WINDS
WILL THEN DECREASE LATE TONIGHT AND SATURDAY MORNING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
SDZ038>040-050-052>071.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR SDZ050-057-063.
MN...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
MNZ098.
BLIZZARD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
MNZ071-072-080-081-089-090-097.
IA...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
IAZ001-012-013-020>022-031-032.
BLIZZARD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
IAZ002-003-014.
NE...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
NEZ013-014.
&&
SHORT TERM...MJ
LONG TERM...
AVIATION...MJHazardous weather outlook, Jan 24, 3:11 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 311 PM CST FRI JAN 24 2014 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 311 PM CST FRI JAN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WIND AND FOG... NORTHWEST WINDS WILL BE QUITE STRONG LATE THIS AFTERNOON AND EVENING ACROSS THE MISSOURI RIVER VALLEY. SPEEDS OF 25 TO 40 MPH WITH OCCASIONAL GUSTS AROUND 45 MPH CAN BE EXPECTED. A WIND ADVISORY HAS BEEN POSTED FOR BRULE...GREGORY...AND CHARLES MIX COUNTIES THROUGH THE EVENING. THEN AFTER EVENING AND LATE TONIGHT...WINDS WILL LIKELY GUST IN THE 35 TO 45 MPH RANGE IN SOUTHWEST MINNESOTA...THE BROOKINGS AREA...AND ALSO DOWN THROUGH SPENCER AND STORM LAKE IOWA. THE STRENGTH OF THESE WINDS SHOULD ONLY LAST SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW WILL BE POSSIBLE SATURDAY NIGHT OVER MAINLY SOUTHWEST MINNESOTA WHERE 1 TO 2 INCHES WILL BE POSSIBLE. BY LATE SUNDAY AFTERNOON ANOTHER ROUND OF BITTER COLD ARCTIC AIR WILL SURGE SOUTH WITH WIND CHILLS FALLING THOUGH THE NIGHT TO COLDER THAN 20 BELOW ZERO. LIGHT SNOW WILL ALSO BE LIKELY SUNDAY AFTERNOON AND NIGHT AS THE COLD AIR SURGES SOUTH SO SOME BLOWING SNOW WILL BE POSSIBLE. WIND CHILL VALUES ON MONDAY WILL RANGE FROM AROUND 20 BELOW ZERO ALONG THE MISSOURI RIVER CORRIDOR TO CLOSE TO 40 BELOW ZERO IN SOUTHWEST MINNESOTA. AREAS OF BLOWING AND DRIFTING SNOW WILL BE POSSIBLE ON MONDAY AND IF ENOUGH SNOW FALLS ON DURING THE WEEKEND WHITEOUT CONDITIONS WILL BE POSSIBLE IN SPOTS. WIND CHILL VALUES OF 20 BELOW TO 35 BELOW ZERO WILL BE LIKELY INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:18 PM CST | High Wind Watch | FSD | Rock | 23 hr |
Nearby
Blizzard Watches in Minnesota, 2014Blizzard Watches in Iowa, 2014Every blizzard watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.